It seems propecia may increases testosterone, especially in men with lower testosterone.
Also, if you are already on TRT, is propecia an OK idea if you are losing your hair? Or will that just mess up your hormones more?
It is a testosterone like chemical that gets into the cell nuclei and alters gene expression and lower DHT is the intended result. DHT is not bad and is mission critical for development and maintenance of male sex organs and is mission critical for libido. Unfortunately, for some males [sort of rare but several cases here] it can cause hypogonadism and wrecks libido and stopping the drug does not help. That effect is an epigenetic change, permanently alters gene expression. These cases also seem to resist attempts at HPTA restarts.
That link: T, estrogens and DHT are feedback signals for the HPTA [see definitions in the advice for new guys sticky]. So a decrease in any of T, estrogens and DHT can improve T levels in guys with properly functioning HPTA's. However, your libido would be worse even if the drug works as intended. Propecia/finasteride and other 5-alpha reductase inhibitors do not increase T levels directly, lower DHT will do some of that. Taking these drugs to increase T is totally insane and stupid.
Taking these drugs for any reason are totally insane and stupid.
do some research on the side effects. Very nasty, not something any man with proper knowledge would ever want to risk.